Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Finite covers of $ 3$-manifolds containing essential tori

Author: John Luecke
Journal: Trans. Amer. Math. Soc. 310 (1988), 381-391
MSC: Primary 57N10; Secondary 57M10
MathSciNet review: 965759
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown in this paper that if a Haken $ 3$-manifold contains an incompressible torus that is not boundary-parallel then either it has a finite cover that is a torus-bundle over the circle or it has finite covers with arbitrarily large first Betti number.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57N10, 57M10

Retrieve articles in all journals with MSC: 57N10, 57M10

Additional Information

PII: S 0002-9947(1988)0965759-2
Article copyright: © Copyright 1988 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia